×

Actifed Rhume Jour & Nuit

Components:
Pseudoephedrine, Acetaminophen
Method of action:
Analgesic
Available in countries
See all
close
Medically reviewed by Militian Inessa Mesropovna, PharmD. Last updated on 2019.11.15

Dosage (Posology) and method of administration

The information provided in Dosage (Posology) and method of administration of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Dosage (Posology) and method of administration in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

For oral use.

Adults, including the elderly and children 16 years and over:

Two tablets every four to six hours, to be taken orally. The dose should not be repeated more frequently than every four hours nor should more than three doses be given in any 24 hour period.

Mininum dosing interval: 4 hours

Do not exceed the stated dose

Should not be used with other paracetamol-containing or decongestant products.

Users should be advised to seek medical advice if symptoms persist for more than 7 days.

Not to be used in children under 16 years of age.

Contraindications

The information provided in Contraindications of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Contraindications in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

This product is contraindicated in patients.

- With a previous history of hypersenstivity to paracetamol, pseudoephedrine or excipients

- With cardiovascular disease including hypertension or severe coronary artery disease.Who are receiving other sympoathomimetics (such as decongestants, appetite suppressants and amphetamine-like psychosimulants)

- With severe renal impairment, hyperthyroidism, prostatic enlargement, diabetes, glaucoma or phaeochromocytoma,

- Who are receiving Monoamine Oxidase Inhibitors (MAOIs), or for two weeks after stopping a MAOI drug

- Who are taking beta-blockers or other anti-hypertensives

Special warnings and precautions for use

The information provided in Special warnings and precautions for use of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Special warnings and precautions for use in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Care is advised in the administration of this product in patients with liver impairment or mild to moderate kidney impairment.

Caution should also be exercised in patients with arrhythmias or prostatic enlargement.

There have been rare cases of posterior reversible encephalopathy (PRES)/reversible cerebral vasoconstriction syndrome (RCVS) reported with sympathomimetic drugs, including pseudoephedrine. Symptoms reported included sudden onset of severe headache, nausea, vomiting, and visual disturbances. Most cases improved or resolved within a few days following appropriate treatment. Pseudoephedrine should be discontinued immediately and medical advice sought if signs/symptoms of PRES/RCVS develop.

If symptoms persist, medical advice must be sought. Keep out of the reach and sight of children.

Effects on ability to drive and use machines

The information provided in Effects on ability to drive and use machines of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Effects on ability to drive and use machines in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Patients should be advised not to drive or operate machinery if affected by dizziness.

Undesirable effects

The information provided in Undesirable effects of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Undesirable effects in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

The following convention has been utilized for the classification of undesirable effects; very common (>/=1/10), common (>=1/100, <1/10), common (<=1/1000, <1/100), rare (>=1/10000, <1/1000), very rare (<1/10000), not known (cannot be estimated from the available data).

Paracetamol

Adverse events from historical clinical trial data are both infrequent and from small patient exposure. Accordingly, events reported from extensive post- marketing experience at therapeutic/labelled dose and considered attributable are tabulated below by system class. Due to limited clinical trial data, the frequency of these adverse events is not known (cannot be estimated from available data), but post-marketing experience indicates that adverse reactions to paracetamol are rare and serious reactions are very rare.

Post marketing data

Body System

Undesirable effect

Blood and lymphatic system disorders

Thrombocytopenia

Agranulocytosis

Immune system disorders

Anaphylaxis

Cutaneous hypersensitivity reactions including skin rashes, angioedema and Stevens Johnson syndrome/toxic epidermal necrolysis

Respiratory, thoracic and mediastinal disorders

Bronchospasm*

Hepatobiliary disorders

Hepatic dysfunction

* There have been cases of bronchospasm with paracetamol, but these are more likely in asthmatics sensitive to aspirin or other NSAIDs.

Pseudoephedrine

The frequency of reactions identified during post-marketing use is not known.

Body System

Undesirable effect

Psychiatric disorders

Nervousness, insomnia

Agitation, restlessness

Hallucinations

Nervous System Disorders

Dizziness,

Posterior reversible encephalopathy (PRES)/reversible cerebral vasoconstriction syndrome ().

Cardiac Disorders

Tachycardia, palpitations

Vascular Disorders

Increased blood pressure*

Gastrointestinal Disorders

Vomiting, dry mouth, nausea

Skin and subcutaneous tissue disorders

Rash, allergic dermatitis**

Renal and Urinary Disorders

Dysuria, urinary retention***

*Increases in systolic blood pressure have been observed. At therapeutic doses, the effects of pseudoephedrine on blood pressure are not clinically significant.

**A variety of allergic skin reactions, with or without systemic features such as bronchospasm and angioedema have been reported following use of pseudoephedrine

***Urinary retention is most likely to occur in those with bladder outlet obstruction, such as prostatic hypertrophy.

Overdose

The information provided in Overdose of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Overdose in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Paracetamol

Liver damage is possible in adults who have taken 10g or more of paracetamol. Ingestion of 5g or more of paracetamol may lead to liver damage if the patient has risk factors (see below).

Risk factors

If the patient:

a) Is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John's Wort or other drugs that induce liver enzymes.

or

b) Regularly consumes ethanol in excess of recommended amounts.

or

c) Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia.

Symptoms

Symptoms of paracetamol overdosage in the first 24 hours are pallor, nausea, vomiting, anorexia and abdominal pain. Liver damage may become apparent 12 to 48 hours after ingestion. Abnormalities of glucose metabolism and metabolic acidosis may occur. In severe poisoning, hepatic failure may progress to encephalopathy, haemorrhage, hypoglycaemia, cerebral oedema, and death. Acute renal failure with acute tubular necrosis, strongly suggested by loin pain, haematuria and proteinuria, may develop even in the absence of severe liver damage.

Cardiac arrhythmias and pancreatitis have been reported.

Management

Immediate treatment is essential in the management of paracetamol overdose. Despite a lack of significant early symptoms, patients should be referred to hospital urgently for immediate medical attention. Symptoms may be limited to nausea or vomiting and may not reflect the severity of overdose or the risk of organ damage. Management should be in accordance with established treatment guidelines, see BNF overdose section.

Treatment with activated charcoal should be considered if the overdose has been taken within 1 hour. Plasma paracetamol concentration should be measured at 4 hours or later after ingestion (earlier concentrations are unreliable). Treatment with N-acetylcysteine may be used up to 24 hours after ingestion of paracetamol, however, the maximum protective effect is obtained up to 8 hours post-ingestion. The effectiveness of the antidote declines sharply after this time. If required the patient should be given intravenous N- acetylcysteine, in line with the established dosage schedule.

If vomiting is not a problem, oral methionine may be a suitable alternative for remote areas, outside hospital. Management of patients who present with serious hepatic dysfunction beyond 24h from ingestion should be discussed with the NPIS or a liver unit.

Pseudoephedrine Hydrochloride

Symptoms:

As with other sympathomimetics pseudoephedrine overdose will result in symptoms due to central nervous system and cardiovascular stimulation e.g. excitement, irritability, restlessness, tremor, hallucinations, hypertension, palpitations, arrhythmias and difficulty with micturition. In severe cases, psychosis, convulsions, coma and hypertensive crisis may occur. Serum potassium levels may be low due to extracellular to intracellular shifts in potassium.

Management:

Treatment should consist of standard supportive measures. Beta-blockers should reverse the cardiovascular complications and the hypokalaemia.

Pharmacodynamic properties

The information provided in Pharmacodynamic properties of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Pharmacodynamic properties in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

ATC Code N02B E51

The analgesic and antipyretic actions of paracetamol are believed to be due, at least in part, to inhibition of prostaglandin synthesis in the central nervous system. Paracetamol 1 g has been shown to be an effective analgesic and antipyretic.

Pseudoephedrine is predominantly an indirect-acting sympathomimetic amine. Pseudoephedrine 60 mg has been shown to be an effective nasal decongestant, as measured by nasal airflow, in patients with the common cold and rhinitis.

At therapeutic doses, pseudoephedrine has no clinically significant effect on blood pressure in normotensive patients. Studies in patients with controlled hypertension have demonstrated that pseudoephedrine 60 mg has no, or minimal, effect on blood pressure and does not have sedative effects.

GlaxoSmithKline has conducted a clinical study in patients with symptoms of cold and flu to assess relief of pain and nasal congestion. The study compared Beechams Max Strength Sinus & Pain, [Paracetamol/Pseudoephedrine Hydrochloride 500mg/30mg Tablets] (taken three times daily as required for three days) with paracetamol alone, pseudoephedrine alone and placebo. Results demonstrated that Beechams Max Strength Sinus & Pain gives significantly (p<0.05) greater pain relief than either placebo or pseudoephedrine and that Beechams Max Strength Sinus & Pain has a significantly (p<0.05) greater decongestant effect than either placebo or paracetamol. Beechams Max Strength Sinus & Pain demonstrated an additive effect for relief of pain and nasal congestion compared to paracetamol or pseudoephedrine. For a single dose of Beechams Max Strength Sinus & Pain there was significantly greater (P<0.05) relief of pain and nasal congestion (nasal airflow) compared to placebo at one hour post dose.

Pharmacokinetic properties

The information provided in Pharmacokinetic properties of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Pharmacokinetic properties in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Paracetamol is rapidly and completely absorbed from the gastro-intestinal tract with peak plasma levels occurring about 0.25-2 hours after dosing. The absolute bioavailability is about 80% and is independent of dose in normal therapeutic doses (5-20 mg/kg). It is not bound to plasma proteins. The volume of distribution is about 0.9 l/kg. The plasma half-life ranges from 1-3 hours and is largely unaffected by age. It is metabolised in the liver and excreted in the urine as the glucuronide and sulphate conjugates.

In overdose situations, saturation of the detoxification of a minor metabolite, N-acetyl-p-benzoquinoneimine, by conjugation with glutathione occurs and this leads to its accumulation and resultant liver damage.

Pseudoephedrine is rapidly and completely absorbed from the gastrointestinal tract after oral administration, with no presystemic metabolism. Peak plasma levels are achieved after 1-2 hours. No protein binding data are available. The volume of distribution ranges from 2.64 to 3.51 l/kg in both single and multiple dose studies. The plasma half-life varies from 4.3-7.0 hours in adults.

There is little metabolism of pseudoephedrine in man with approximately 90% being excreted in the urine unchanged. Approximately 1% is eliminated by hepatic metabolism, by N-demethylation to norpseudoephedrine.

As a weak base, the extent of renal excretion is dependent on urinary pH. At low urinary pH, tubular resorption is minimal and urine flow rate will not influence clearance of the drug. At high pH (>7.0), pseudoephedrine is extensively reabsorbed in the renal tubule and renal clearance will depend on urine flow rate.

Hepatic disease is unlikely to affect the pharmacokinetics of pseudoephedrine. Renal impairment will result in increased plasma levels. A steady state pharmacokinetic interaction study in healthy volunteers has demonstrated that the rate (Cmax, tmax) and extent (AUC0-6 hours) of absorption from Beechams Max Strength Sinus & Pain tablet [Paracetamol/Pseudoephedrine Hydrochloride 500mg/30mg Tablet] is equivalent to those of paracetamol alone and of pseudoephedrine alone.

In the same study the median tmax values for the paracetamol and pseudoephedrine components of Beechams Max Strength Sinus & Pain were 0.7 hours and 1.2 hours, respectively.

Preclinical safety data

The information provided in Preclinical safety data of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Preclinical safety data in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Preclinical safety data on paracetamol and pseudoephedrine in the literature have not revealed findings which are of relevance to the recommended dosage and use of the product and which have not been mentioned elsewhere in the summary.

Incompatibilities

The information provided in Incompatibilities of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Incompatibilities in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

None known.

Special precautions for disposal and other handling

The information provided in Special precautions for disposal and other handling of Actifed Rhume Jour & Nuit is based on data of another medicine with exactly the same composition as the Actifed Rhume Jour & Nuit of the medicine (Pseudoephedrine, Acetaminophen). Be careful and be sure to specify the information on the section Special precautions for disposal and other handling in the instructions to the drug Actifed Rhume Jour & Nuit directly from the package or from the pharmacist at the pharmacy.
more... close

Not applicable.

Site feedback

How easy to use our site?

Commentary is required, without it we won't know how to become better
The maximum length of review is 1000 symbols

Thanks!

You help us to become better